MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported after an intraocular lens implant procedure, small amount of refractive error and glare was observed, hence subsequent laser refractive surgery was performed.The patient is put into observation and may decide for an exchange if required.Additional information has been requested and received which states unable to drive at night with halos.There are two medical device reports associated with this event.This report is for the left eye.
 
Event or Problem Description
Additional information has been received stated that company lens was explanted and patient was implanted with non company lens for residual refractive error, vision was good but did not resolved the glare the surgeon explanted the non company iol for the company iol of different diopter.Additional information has been received stated that halos are better but near vision was decreased but ok with reading glasses.
 
Additional Manufacturer Narrative
In the initial mdr sulcoflex piggybank was reported in b.7.Inadvertently.Corrected information provided in d.10.The lens was returned in a specimen cup filled with a clear liquid.The lens had been cut into pieces, typical of insertion and removal.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the surgeon implanted a piggy back lens with the 20(1.00cyl), 22.5 diopter (add power +2.2/+3.2) lens model in an attempt to correct the residual refractive error.The piggy back lens was explanted with the company lens.Additional information was provided that the multifocal company lens (1.00cyl), 22.5 diopter (add power +2.2/+3.2) lens was replaced with a monofocal company lens (2.25cyl), 24.0 diopter lens.Due to the difference in the cylinder power and an exchange of a multifocal lens to a 1.50 diopter higher, monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15453554
Report Number1119421-2022-02000
Device Sequence Number7053083
Product Code MFK
UDI-Device Identifier00380652357791
UDI-Public00380652357791
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.230
Device Lot Number12759726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SULCOFLEX PIGGYBACK IOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown